Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 89, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 11, 1997, 5:04 AM MDT for Bannock County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1997, 5:04 AM MDT (11:04 UTC)
- Expired
- Sep 11, 1997, 5:30 AM MDT
- In force
- 26 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bannock County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 11.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 111106 RRA SVRPIH IDC005-111130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT THU SEP 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTHERN BANNOCK COUNTY AT 505 AM ...RADAR SHOWED SEVERE THUNDERSTORM IN THE POCATELLO AREA MOVING NORTHEAST AT 30 MPH AND WILL PASS INTO THE FORT HALL AREA BY 530 AM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...DIME-SIZED HAIL AND BRIEF HEAVY RAIN. ROADS MAY BECOME TEMPORARILY FLOODED. STRONG WINDS OF UP TO 50 TO 60 MPH CAN BE EXPECTED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:31 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 11, 3:31 AM MDT, 1 hour 33 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT THU SEP 11 1997 KSFX 88D/OBS INDICATING STRONG ECHOES OVER PARTS OF PIH CWA THIS MORNING. 03Z MESO-ETA RUN DEPICTED THIS IN H7 RH/+VVEL FIELDS UNDER STRONG DIVERGENCE ALOFT. 00Z AVN/NGM RUNS CONVERGING TO SLOWER ETA SOLUTIONS AND MORE SE TRACK OF MAIN UPPER TROF INTO NV BEFORE TROF RECURVES E/NE LATER TODAY. SECOND BATCH OF SCATTERED -TSRA EXPECTED TODAY ASSOCIATED WITH MOIST AND UNSTABLE AIR MASS...PASSAGE OF PACIFIC COLD FRONT...PV MAX...AND MAIN H3 JET. WILL GO 60% POPS OVER ZONES 22/23 WITH DEEPER THETA-E ADVECTION AND TRACK OF PVA MAX. CONCERN OVER SEVERITY OF ECHOES WITH PROGS SUPPORTING HIGH CAPE ENVIRONMENT... RICH H7/H5 THETA-E ADVECTION...AND MODEST H8-H4 SHEAR LATER TODAY... WILL BEEF UP WORDING IN ZONES ACCORDINGLY. INCLUSION OF BREEZY CONDITIONS ACROSS SNAKE PLAIN UNDER TIGHT H8/H7 GRADS A GOOD CALL. SFC COLD FRONT MARCHES ACROSS AREA LATER TODAY AND SHOULD MOVE SLOWLY EAST OF PIH CWA BY 00Z TONIGHT AS THE UPPER LEVEL STEERING WINDS PARALLEL FRONT. COLD AIR ADVECTION IN DEEP COLUMN COMPARES WELL WITH PAST MODEL RUNS SO WILL CONTINUE TREND OF A 5-7 DEGREE COOLING OVER EAST ID ZONES FOR THU NIGHT/FRI WITH DECREASING SHOWERY PCPN. POST- FRONTAL MOISTURE POOLS ALONG DIVIDE SO WILL KEEP SLIGHT CHC -TSRA ZONES 19/22/23 ON FRI. CLEARING AND LIGHT WINDS OVER MOST OF EAST ID FRI NIGHT SHOULD REDUCE MINS CLOSE TO COLD FWC VALUES. 00Z ETA/AVN RUNS KEEP H7 RH OVER ZONE 19 ON SAT BEFORE SLOW CLEARING OCCURS THERE. GULF OF ALASKA ENERGY WILL DROP INTO 130W POSITION FOR DEEP POSITIVELY-TILTED OFFSHORE UPPER TROF ON SAT. .WSR88D KSFX...VCP21 OPERATIONAL. TA ,IDA TB 074/045 072/040 075 04520 PIH TB 076/048 075/044 077 04520
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.